• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

Is sertraline worth a shot?

B

BillHLovespoll

Guest
Hi,

I have been extremley depressed and anxious for the last 3/4 months, i have tried hypnotherapy, talking to doctors, eating healthy and nothing seems to give me comfort if anything my depression/brain fog has got worse, i am anxious everyday of my life, i get serevely depressed to the point of feeling sucidial. I have been confused, forgetful and i cant focus on anything.

The only way forward i see is medication i have them prescribed to me they are in the cupboard just staring at me but the negative side effects and reviews are putting me off taking them. I used to have them as a young boy and they made me feel like a zombie but they did help the anxiety, im thinking now im older will my body deal with them in a better way and should i listen to all these terrible reviews?

I cant live like this anymore so im worried the side effects of this medication will make me drop even lower to a more darker place? Anyone taken these or know anything about them? Any advice would really help?

Thanks
 
LORD BURT

LORD BURT

Well-known member
Joined
Jul 8, 2013
Messages
30,475
Location
Mordor
I started taking sertraline 100mg the other day. I also used to take it when I was younger.

The side effects were not that bad for me.
 
Urban Hermit

Urban Hermit

Well-known member
Joined
Jan 18, 2019
Messages
2,751
Hi Billy, I can only say from my experience that on a low dose 50mg, felt a.little better for a couple of weeks and then dropped again, on a higher dose 100mg at the moment and feeling more positive at the moment but I am being monitored every three weeks to see .... I've not had any big side effects, still have days where I SH but overall the dips I get now don't feel as big as before . X

Hope that helps X
 
B

BillHLovespoll

Guest
Hi Urban,

I guess it depends on the indiviual but trying to fight depression cold turkey is taking everything out of me i have nothing left to fight with so i think im best to try it. Ill start with a lower dose and see how i feel, thats all i can do i suppose :)
 
Urban Hermit

Urban Hermit

Well-known member
Joined
Jan 18, 2019
Messages
2,751
Hi Billy I think that it's got to be worth a try ? X X I do hope it helps
 
Victorianna

Victorianna

Well-known member
Joined
Feb 8, 2019
Messages
792
Location
California, USA
I’m on 100mg Zoloft, it takes awhile to build in your system, so you need to give it up to 6 weeks.
Drugs work differently for everyone, so I can’t say what will work for you, but it has helped me. I don’t have any side effects. I take it near bedtime which helps with sleep.
For me, it doesn’t help with anxiety, though.
I’d recommend you give them a try.
 
Firefly94

Firefly94

Member
Joined
Feb 13, 2019
Messages
19
Location
Cornwall, Uk
I’m glad I stumbled across this thread. My doctor suggested Sertraline for me and I was unsure whether or not I should go for it. Got a follow up appointment next Thursday so we shall see.

I’m stuck in a cycle of telling myself that I’m lying when I’m having an okay day and I’m not actually sick... despite being diagnosed with depression and anxiety... and then end up feeling extremely low and hopeless again and have thoughts of self harming. It’s very confusing and distressing.

Hope you find the answers you need. Sorry I don’t have anything to add for you... just wanted to say I’m on the fence with sertraline too.

Much love. :)
 
ThinkInYellow

ThinkInYellow

Active member
Joined
Feb 21, 2019
Messages
27
Location
Canada
I have been on sertaline for about two and a half years now. I’m taking 150mg a day. I have never felt more positive about a decision in my life. I know many other people on this medication who also feel extremely pleased with its results. I have some dry mouth and night sweats but other than that it’s given me my life back. I can cope with my day now, something that I thought would never happen.

For me depression makes me feel like a zombie. I have so much more energy and passion now than I did before. I can’t say for sure that you will feel the same but you’ve already pointed out the most important fact: you’re an adult now. Bodies do change, and while these meds are capable of use in younger children it’s not considered optimal. But even more than that, you have the power over your own health now. If you give it a try and it doesn’t do what you want you can make the decision to ween back off them. But isn’t it worth a try?
Medication can occasionally make symptoms worse. But if SSRIs worked for you before it’s less likely to have the opposite effect. Sometimes medication that does work, however, elevates your mood enough to make you feel motivated enough to act on negative thoughts so it’s very important you keep an open and honest line of communication between yourself and your pdoc if you experience suicidal ideation.

I felt like I was losing control of my life before sertaline. My tolerance for it was waning and I was terrified that my tolerance was running dangerously thin. I need to work to remember what that place looked like now.

Whatever you choose I hope things start looking up.
 
B

BillHLovespoll

Guest
Thank you for your reply thats really made me feel a bit more positive about the situation. The side effects may scare me but the alternative scares me more, ive tried to “cure” my depression and anxiety using other techniques but hasnt helped, my last hope was medication as i want to be back to how i was before all this started, like its a lovely sunny day and im to scared to go out its a nightmae my life has become a living hell, i dont see my friends nomore, i cant play football nomore, when i drive i have to rush around to get places, i cant go in shops or public places... i mean what side effects could be worse than living like this.

I will try them out seeing as i used to take them when i was younger i should be ok and they did help when i was young, maybe i felt a bit like a zombie and my sex drive disappered but id prefer that than living like i am.

Thanks for your reply :)
 
J

Jules5

Well-known member
Joined
Jan 27, 2019
Messages
1,547
Location
Florida
Keep us updated on how things are moving along for you. Like they said it can take 6 weeks and the right dosage to work for you. So do not give up. Believe me the human eye and heart for the opposite sex or partner is very strong and you will over come any of these issues
 
J

Jules5

Well-known member
Joined
Jan 27, 2019
Messages
1,547
Location
Florida
My fourteen year old son has two best friends on medications. When they are together I see no differences between them.
 
S

steve1953

ACCOUNT CLOSED
Joined
Feb 5, 2019
Messages
104
Location
Macclesfield
Hi Bill,

Last night I seen your private message to me, only just knew they were there lol - I would rather reply thought the forum though so we can share ideas/problems... A few years ago when I had many, many health problems and I had my share of 'crap' in that respect and that word might get deleted by the powers that be, but to me that's the word that spells out the difficult times for me a few years ago.

Just a thought, one 6 week period when I was similar to what you said ridiculously tired, now that can well be the depression...... but just a thought when I was so tired and no energy at all, I changed my mobile phone battery that had needed charging more and more until it finally expired completely and I had to replace it. I remembered just what a difference it made over coming days to my energy, I remember my wife saying 'like a new man' - worth a look at that I would think and in my opinion avoid using phones in hand or by ear when on charge from what i've researched about them, and try keep screen time and brightness sensible.

Regards Steve.
 
Tigergirl

Tigergirl

ACCOUNT CLOSED
Joined
Jan 27, 2019
Messages
267
Location
Here and there
I am on Sertraline 150mg. I have very little side affects from it. I think it's the best one that I have been on over the years.
 
fazza

fazza

Well-known member
Joined
Jul 23, 2014
Messages
1,522
Location
U.K
I take 200mg of sertraline.
Side effects are bit of a dicky tummy about 2 hours after taking it but nothing else.
I think it is fantastic but do allow it 3 weeks to get in to your system.
 
P

Pollypop

Well-known member
Joined
Jul 23, 2015
Messages
1,076
Location
England. Derbyshire
I agree with everyone that it takes a few weeks to work properly and
the correct dosage.
I found that at the beginning I had a bit of an upset tummy
and a little bit of shakiness.

The doctor will review it to see how it suits you.

I hope you feel better soon, x
 
Top